MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RESOLUTION CLIP; CLIP, HEMOSTATIC

BOSTON SCIENTIFIC CORPORATION RESOLUTION CLIP; CLIP, HEMOSTATIC
Model Number M00522600
Medical Device Problem Codes Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a15 captures the reportable event of clip could not be deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that a resolution clip device was used in the esophagus during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2023.During the procedure, the clip could not be deployed.It was reported that the device was removed, and the procedure was completed with another resolution clip.Note: it was reported that the customer attempted to remove the sheath completely off the device.However, per the instructions for use, the over sheath is supposed to be retracted to expose the clip and not removed from the catheter.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of clip could not be deployed.Block h10: investigation results: the returned resolution clip device was analyzed, and a visual evaluation noted that the device was returned with the clip assembly stuck into the bushing.The device was returned without the over-sheath.Microscopic examination was performed, and it was found that the clip assembly bottom part was deformed.Functional evaluation was performed, and it was found that the handle does not have communication with the clip assembly.No other problems with the device were noted.The reported event of clip could not be deployed was confirmed.It is possible that the amount of tissue grasped was bigger than the clip could close, causing the customer needed to apply an excessive force to close the clip arms in order to activate them.However, due to the amount of tissue grasped, this force was enough to detach the clip from the bushing, but it was not enough to activate them.Subsequently, due to this detachment, when the customer attempted to reposition the clip into the bushing, the clip got incorrectly positioned.Additionally, it is most likely that the physician kept pulling back the clip which cause the control wire and clip detachment, causing a deployment problem.Regarding the found problem of clip assembly deformed, this is likely due to the entrapment against the bushing.Taking all available information into consideration, the most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.A product labeling review identified that the device was not used per the instructions for use (ifu)/product label as it was reported that the over-sheath was attempted to be completely removed from the device which is not describe in the instructions for use.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
RESOLUTION CLIP
Common Device Name
CLIP, HEMOSTATIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16600900
Report Number3005099803-2023-01364
Device Sequence Number6193890
Product Code PKL
UDI-Device Identifier08714729504764
UDI-Public08714729504764
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K222503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2024
Device Model NumberM00522600
Device Catalogue Number2260
Device Lot Number0028054270
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/18/2023
05/19/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date05/12/2023
06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale
Patient Weight60 KG